Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 177, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2016, 4:35 PM CDT for 4 counties in Mississippi. It was in force for 70 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2016, 4:35 PM CDT (21:35 UTC)
- Expired
- Mar 31, 2016, 5:45 PM CDT
- In force
- 70 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Issaquena County, MS, Sharkey County, MS, Warren County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 61 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 4:42 PM CDT | TSTM WND DMG | 3 Sw Bentonia, MS | TREES DOWN ON LINK RD. |
| Mar 31, 4:46 PM CDT | TSTM WND DMG | 3 W Bentonia, MS | SEVERAL TREES DOWN IN THIS AREA. |
| Mar 31, 4:50 PM CDT | TSTM WND DMG | 4 Nnw Bentonia, MS | TREES AND LIMBS DOWN ON OLD HWY 49 AND BANKS LANE. |
| Mar 31, 5:00 PM CDT | TSTM WND DMG | 4 Sw Benton, MS | TREES DOWN ON MYRLEVILLE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 2:35 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 501 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.2
The text
As transmitted.
235
WUUS54 KJAN 312135
SVRJAN
MSC055-125-149-163-312245-
/O.NEW.KJAN.SV.W.0177.160331T2135Z-160331T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YAZOO COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
SOUTHEASTERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
SOUTHEASTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 545 PM CDT
* AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAGLE
BEND...OR 8 MILES SOUTHWEST OF VALLEY PARK...MOVING NORTHEAST AT 65
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
VALLEY PARK AND REDWOOD AROUND 440 PM CDT.
PHOENIX AROUND 455 PM CDT.
TINSLEY AROUND 505 PM CDT.
YAZOO CITY...LITTLE YAZOO AND MYRLEVILLE AROUND 510 PM CDT.
BENTON AROUND 515 PM CDT.
VAUGHAN AROUND 525 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EDEN...
SATARTIA AND BENTONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MISSISSIPPI.
LAT...LON 3301 9033 3288 8997 3282 9002 3274 9005
3267 9020 3266 9028 3258 9040 3259 9044
3250 9052 3250 9059 3248 9061 3243 9060
3225 9091 3230 9092 3237 9087 3237 9089
3234 9091 3234 9093 3259 9097
TIME...MOT...LOC 2134Z 243DEG 56KT 3254 9095
HAIL...1.25IN
WIND...60MPH
$$
DB3 follow-up statements
614
WWUS54 KJAN 312142
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CDT THU MAR 31 2016
MSC055-125-149-163-312245-
/O.CON.KJAN.SV.W.0177.000000T0000Z-160331T2245Z/
YAZOO MS-WARREN MS-SHARKEY MS-ISSAQUENA MS-
442 PM CDT THU MAR 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR YAZOO...NORTHEASTERN WARREN...SOUTHEASTERN SHARKEY AND
SOUTHEASTERN ISSAQUENA COUNTIES...
AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VALLEY PARK...
MOVING NORTHEAST AT 65 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
PHOENIX AROUND 455 PM CDT.
TINSLEY AND LITTLE YAZOO AROUND 505 PM CDT.
YAZOO CITY AND MYRLEVILLE AROUND 510 PM CDT.
BENTON AROUND 515 PM CDT.
VAUGHAN AROUND 525 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EDEN...
SATARTIA AND BENTONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MISSISSIPPI.
LAT...LON 3301 9033 3288 8997 3282 9002 3274 9005
3267 9020 3266 9028 3258 9040 3259 9044
3250 9052 3250 9059 3248 9061 3243 9060
3225 9091 3230 9092 3237 9087 3237 9089
3234 9091 3234 9093 3259 9097
TIME...MOT...LOC 2142Z 243DEG 56KT 3260 9082
HAIL...1.25IN
WIND...70MPH
$$
DB602
WWUS54 KJAN 312213
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT THU MAR 31 2016
MSC055-125-149-312223-
/O.CAN.KJAN.SV.W.0177.000000T0000Z-160331T2245Z/
WARREN MS-SHARKEY MS-ISSAQUENA MS-
513 PM CDT THU MAR 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN...
SOUTHEASTERN SHARKEY AND SOUTHEASTERN ISSAQUENA COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS. MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MISSISSIPPI.
LAT...LON 3288 8997 3282 9002 3274 9005 3267 9020
3266 9028 3258 9040 3259 9044 3250 9052
3251 9055 3253 9055 3255 9059 3254 9065
3259 9066 3267 9072 3269 9071 3266 9069
3267 9066 3269 9066 3273 9074 3301 9033
TIME...MOT...LOC 2213Z 243DEG 56KT 3282 9031
$$
MSC163-312245-
/O.CON.KJAN.SV.W.0177.000000T0000Z-160331T2245Z/
YAZOO MS-
513 PM CDT THU MAR 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR YAZOO COUNTY...
AT 513 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BENTON...OR
NEAR YAZOO CITY...MOVING NORTHEAST AT 65 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
VAUGHAN AROUND 525 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EDEN...
SATARTIA AND BENTONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MISSISSIPPI.
LAT...LON 3288 8997 3282 9002 3274 9005 3267 9020
3266 9028 3258 9040 3259 9044 3250 9052
3251 9055 3253 9055 3255 9059 3254 9065
3259 9066 3267 9072 3269 9071 3266 9069
3267 9066 3269 9066 3273 9074 3301 9033
TIME...MOT...LOC 2213Z 243DEG 56KT 3282 9031
HAIL...1.25IN
WIND...70MPH
$$
DB654
WWUS54 KJAN 312219
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CDT THU MAR 31 2016
MSC163-312245-
/O.CON.KJAN.SV.W.0177.000000T0000Z-160331T2245Z/
YAZOO MS-
519 PM CDT THU MAR 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN YAZOO COUNTY...
AT 518 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MIDWAY...OR 11
MILES EAST OF YAZOO CITY...MOVING NORTHEAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
VAUGHAN AROUND 525 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
MISSISSIPPI.
LAT...LON 3288 8997 3282 9002 3274 9005 3267 9020
3266 9028 3286 9034 3298 9027
TIME...MOT...LOC 2218Z 243DEG 56KT 3286 9021
HAIL...1.00IN
WIND...60MPH
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:40 PM CDT, 55 minutes earlier.
Area forecast discussion, Mar 31, 3:40 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT THU MAR 31 2016
.DISCUSSION...CONVECTION HAS RAPIDLY DEVELOPED IN THE PAST HOUR AS
THE DRY LINE OVER SW AR/NW LA HAS BEGUN PLOWING INTO THE THE
WARM/UNSTABLE AIRMASS OVER NE LA/SE AR. THE HRRR HAS HAD THIS
SCENARIO PEGGED WELL TODAY AND SHOWS CONVECTION CONTINUING TO FIRE
ALONG THE DRY LINE AS WELL AS DISCRETE CONVECTION OUT AHEAD. VERTICAL
TOTALS AROUND 30 ARE SUPPORTING LAPSE RATES OF 7-8 C/KM AND CAPES
AROUND 2500 J/KG. THIS THERMO ENVIRONMENT IS OCCCURING IN AN
IMPRESSIVELY SHEARED WIND FIELD WITH 0-1KM SHEAR FROM 25-30 KNOTS AND
200-300 SRH. ALL OF THIS CONVECTION WILL CONTINUE TO DEVELOP TO THE
EAST THIS EVENING...PUSHING INTO AL AND DECREASING IN INTENSITY
AFTER MIDNIGHT.
HAVE INHERITED A FLASH FLOOD WATCH PRIMARILY LEFTOVER FROM LAST
NIGHTS WIDESPREAD HEAVY RAIN EVENT. DECIDED TO KEEP THE WATCH GOING
TONIGHT EVEN THOUGH PRECIP SCENARIO TONIGHT WILL BE PROGRESSIVE. MAY
STILL HAVE SOME LOCALIZED FLOODING ISSUES ALONG THE BOUNDARY WHERE
TRAINING CELLS CAN SET UP.
ORIENTATION OF THE FRONTAL BOUNDARY PARALLEL TO THE FLOW ALOFT WILL
MEAN A SLOW SOUTHWARD PROGRESSION FRIDAY. BOUNDARY DOES NOT LOOK AS
THOUGH IT WILL CLEAR THE AREA UNTIL FRIDAY AFTERNOON...BUT SOME
OVERRUNNING SHOWERS LOOKS LIKE A POSSIBILITY UNTIL THE DEPTH OF DRY
AIR CAN INCREASE BY FRIDAY NIGHT.
GOING FORWARD INTO SUNDAY...MID LEVEL LOW WILL REMAIN ANCHORED OVER
TX RESULTING IN CONVERGING FLOW AND BUILDING HIGH PRESSURE AT THE
SURFACE. THIS HIGH PRESSURE AREA LOOKS TO SET UP NICE WEATHER OVER
THE AREA THROUGH MONDAY WITH SOME REINFORCEMENT OF THE DRY/COOL AIR
OVER THE NE BY TUESDAY NIGHT/WEDNESDAY MORNING./26/
&&
.AVIATION...SEVERAL BREAKS HAVE DEVELOPED THIS AFTERNOON IN THE MVFR
STRATUS DECK, WITH VFR CONDITIONS NOW ACROSS MUCH OF THE AREA.
THROUGH THE EVENING, SCT SHRA/TSRA WILL MOVE ACROSS THE REGION AS A
COLD FRONT PUSHES THROUGH. SOME OF THE STORMS COULD BE SEVERE WITH
50 KT WIND, LARGE HAIL, AND TORNADOES. SOME VISBY REDUCTIONS WILL BE
POSSIBLE WITH TSRA. WINDS WILL SHIFT FROM S TO NW/N BEHIND THE FRONT
EARLY THIS EVENING IN THE DELTA TO OVERNIGHT IN SE MS. VFR
CONDITIONS ARE EXPECTED IN MOST AREAS BEHIND THE FRONT, BUT LOW
STRATUS AND SOME FOG MAY LINGER AT PIB/HBG WELL INTO THE MORNING
FRIDAY. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 59 72 48 65 / 77 48 35 8
MERIDIAN 62 72 49 66 / 80 66 32 12
VICKSBURG 58 70 48 66 / 63 38 29 8
HATTIESBURG 67 72 52 69 / 86 87 51 10
NATCHEZ 61 72 49 65 / 66 66 33 8
GREENVILLE 54 70 46 65 / 50 17 17 6
GREENWOOD 54 71 45 64 / 74 19 19 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ030>033-037>039-
043>046-048>066-072>074.
FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MSZ018-019-025>029-
034>036-040>042-047.
LA...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ARZ074-075.
&&Hazardous weather outlook, Mar 31, 2:56 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT THU MAR 31 2016 ARZ074-075-MSZ018-019-025>029-034-035-012000- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS DELTA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...SIGNIFICANT (MAINLY EAST OF THE MS RIVER) TIMING...THROUGH EARLY TONIGHT SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THROUGH EARLY TONIGHT FLOODING THREAT...SIGNIFICANT TIMING...THROUGH EARLY TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS. STRONG TORNADOES ARE POSSIBLE, MAINLY EAST OF THE MISSISSIPPI RIVER. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN AREAS THAT RECEIVED SEVERAL INCHES OF RAIN LAST NIGHT INTO THIS MORNING. THIS COULD RESULT IN FLASH FLOODING, WITH SIGNIFICANT FLOODING POSSIBLE IN AREAS THAT FLOODED THIS MORNING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ007>009-MSZ030>033-036>046-012000- MOREHOUSE-WEST CARROLL-EAST CARROLL-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING FLOODING THREAT...ELEVATED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS, AND STRONG TORNADOES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE ON TOP OF RAIN THAT OCCURRED LAST NIGHT INTO THIS MORNING. THIS COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ015-016-023-025-MSZ047>050-012000- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN-SCOTT- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND THE I-2O CORRIDOR IN MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING FLOODING THREAT...LIMITED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS. STRONG TORNADOES ARE POSSIBLE EAST OF THE MISSISSIPPI RIVER. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ024-026-MSZ051>057-059>063-012000- CATAHOULA-CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...LIMITED TIMING...THROUGH MIDNIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THROUGH MIDNIGHT FLOODING THREAT...LIMITED TIMING...THROUGH MIDNIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. MSZ058-064>066-072>074-012000- CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI AND THE PINE BELT. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH FRIDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH FRIDAY. DL && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 31, 4:17 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
417 PM CDT THU MAR 31 2016
MSZ043-048-312145-
MADISON MS-HINDS MS-
417 PM CDT THU MAR 31 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MADISON AND CENTRAL
HINDS COUNTIES UNTIL 445 PM CDT...
AT 417 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR EDWARDS...OR 12 MILES WEST OF CLINTON...MOVING NORTHEAST AT 50
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BOLTON AROUND 425 PM CDT.
CLINTON AND BROWNSVILLE AROUND 430 PM CDT.
POCAHONTAS AROUND 440 PM CDT.
FLORA AND ANNANDALE AROUND 445 PM CDT.
LAT...LON 3235 9069 3234 9063 3237 9064 3244 9059
3246 9060 3254 9047 3259 9043 3258 9040
3261 9035 3261 9034 3264 9031 3264 9029
3266 9028 3266 9026 3245 9005 3220 9061
3229 9070 3234 9071
TIME...MOT...LOC 2117Z 230DEG 41KT 3229 9055
DBLocal storm report, Mar 31, 4:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 6 SSW DELHI 32.38N 91.53W
03/31/2016 FRANKLIN LA TRAINED SPOTTER
LARGE OAK TREE BROKEN AND BLOCKING SOUTH BOUND LANE OF
SR-17.
&&
AWLocal storm report, Mar 31, 4:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL MARTINVILLE 31.97N 89.75W
03/31/2016 E0.88 INCH SIMPSON MS LAW ENFORCEMENT
&&
ECSpecial weather statement, Mar 31, 4:28 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 428 PM CDT THU MAR 31 2016 ARZ074-312200- ASHLEY AR- 428 PM CDT THU MAR 31 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY COUNTY UNTIL 500 PM CDT... AT 428 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PARKDALE...OR NEAR WILMOT...MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PARKDALE AROUND 435 PM CDT. PORTLAND AROUND 440 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3319 9175 3328 9146 3305 9146 3301 9169 TIME...MOT...LOC 2128Z 254DEG 37KT 3312 9164 BYB
Local storm report, Mar 31, 4:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 8 SW KOSCIUSKO 32.98N 89.69W
03/31/2016 E1.00 INCH ATTALA MS EMERGENCY MNGR
&&
ECLocal storm report, Mar 31, 4:32 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 4 SE FOREST 32.33N 89.42W
03/31/2016 E1.75 INCH SCOTT MS EMERGENCY MNGR
HAIL RANGING FROM PEA TO GOLF BALL SIZE ON I-20
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:20 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 40 min |
| Mar 30, 7:44 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 31 min |
| Mar 30, 8:42 PM CDT | River Flood Warning | JAN | Leake | 5 days |
| Mar 30, 8:42 PM CDT | River Flood Warning | JAN | Leake | 24 hr |
| Mar 30, 8:42 PM CDT | River Flood Warning | JAN | Leake | 4 days |
| Mar 30, 10:40 PM CDT | Special Weather Statement | JAN | Bolivar | 50 min |
| Mar 30, 11:02 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 58 min |
| Mar 30, 11:08 PM CDT | Tornado Warning | JAN | Bolivar, Washington | 52 min |
| Mar 30, 11:56 PM CDT | Special Weather Statement | JAN | Humphreys, Sharkey | 49 min |
| Mar 31, 12:05 AM CDT | Special Weather Statement | JAN | Sunflower, Washington | 40 min |
| Mar 31, 12:18 AM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower, Washington | 6 hr |
| Mar 31, 12:40 AM CDT | Special Weather Statement | JAN | Grenada, Leflore | 50 min |
| Mar 31, 12:46 AM CDT | Special Weather Statement | JAN | Claiborne | 29 min |
| Mar 31, 1:24 AM CDT | Special Weather Statement | JAN | Yazoo | 51 min |
| Mar 31, 1:37 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 34 min |
| Mar 31, 2:04 AM CDT | Special Weather Statement | JAN | Hinds | 41 min |
| Mar 31, 2:44 AM CDT | Special Weather Statement | JAN | Attala, Copiah, Madison, Rankin | 46 min |
| Mar 31, 3:00 AM CDT | Flash Flood Warning | JAN | Humphreys, Leflore, Sunflower, Washington | 4 hr |
| Mar 31, 3:45 AM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis, Lawrence, Neshoba, Newton, Scott and 2 more | 2 hr |
| Mar 31, 4:22 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Montgomery | 4 hr |
| Mar 31, 4:30 AM CDT | Special Weather Statement | JAN | Jasper, Jones | 45 min |
| Mar 31, 4:44 AM CDT | Special Weather Statement | JAN | Kemper, Lauderdale | 46 min |
| Mar 31, 4:45 AM CDT | Special Weather Statement | JAN | Madison | 30 min |
| Mar 31, 5:11 AM CDT | Special Weather Statement | JAN | Clarke, Jones | 49 min |
| Mar 31, 5:32 AM CDT | Special Weather Statement | JAN | Lauderdale | 13 min |
| Mar 31, 6:08 AM CDT | Flash Flood Warning | JAN | Sunflower, Washington | 3 hr |
| Mar 31, 6:23 AM CDT | Flash Flood Warning | JAN | Montgomery, Webster | 112 min |
| Mar 31, 6:35 AM CDT | Special Weather Statement | JAN | Jefferson Davis, Lamar, Marion | 40 min |
| Mar 31, 6:56 AM CDT | Flash Flood Warning | JAN | Leflore | 3 hr |
| Mar 31, 7:15 AM CDT | Special Weather Statement | JAN | Lamar, Marion | 45 min |
| Mar 31, 7:26 AM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 49 min |
| Mar 31, 7:37 AM CDT | Flash Flood Warning | JAN | Marion | 113 min |
| Mar 31, 7:53 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 37 min |
| Mar 31, 8:13 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
| Mar 31, 8:17 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 3 hr |
| Mar 31, 9:00 AM CDT | Areal Flood Warning | JAN | Sunflower, Washington | 3 hr |
| Mar 31, 9:42 AM CDT | Special Weather Statement | JAN | Clarke | 48 min |
| Mar 31, 9:56 AM CDT | Areal Flood Warning | JAN | Leflore | 3 hr |
| Mar 31, 11:13 AM CDT | Areal Flood Warning | JAN | Carroll, Grenada, Montgomery | 3 hr |
| Mar 31, 2:54 PM CDT | Special Weather Statement | JAN | Lawrence | 36 min |
| Mar 31, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 47 min |
| Mar 31, 3:03 PM CDT | Special Weather Statement | JAN | Madison | 27 min |
| Mar 31, 3:09 PM CDT | River Flood Warning | JAN | Jones | 4 days |
| Mar 31, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 52 min |
| Mar 31, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 55 min |
| Mar 31, 3:52 PM CDT | Special Weather Statement | JAN | Attala | 38 min |
| Mar 31, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 67 min |
| Mar 31, 4:01 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott, Smith | 59 min |
| Mar 31, 4:03 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 27 min |
| Mar 31, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 38 min |
| Mar 31, 4:17 PM CDT | Special Weather Statement | JAN | Hinds | 28 min |
| Mar 31, 4:22 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 53 min |
| Mar 31, 4:36 PM CDT | Special Weather Statement | JAN | Lauderdale | 39 min |
| Mar 31, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 31 min |
| Mar 31, 4:51 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 31 min |
| Mar 31, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 49 min |
| Mar 31, 5:01 PM CDT | Special Weather Statement | JAN | Choctaw, Oktibbeha | 29 min |
| Mar 31, 5:04 PM CDT | Flash Flood Warning | JAN | Issaquena, Warren | 4 hr |
| Mar 31, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 69 min |
| Mar 31, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 60 min |
| Mar 31, 5:16 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 44 min |
| Mar 31, 5:23 PM CDT | Special Weather Statement | JAN | Jasper | 37 min |
| Mar 31, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Scott | 47 min |
| Mar 31, 5:49 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Yazoo | 4 hr |
| Mar 31, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 56 min |
| Mar 31, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 56 min |
| Mar 31, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 40 min |
| Mar 31, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 52 min |
| Mar 31, 6:03 PM CDT | Flash Flood Warning | JAN | Bolivar, Leflore, Sunflower, Washington | 4 hr |
| Mar 31, 6:17 PM CDT | Tornado Warning | JAN | Lowndes | 28 min |
| Mar 31, 6:30 PM CDT | Flash Flood Warning | JAN | Leake, Scott | 4 hr |
| Mar 31, 6:31 PM CDT | Special Weather Statement | JAN | Rankin, Simpson | 44 min |
| Mar 31, 6:33 PM CDT | Flash Flood Warning | JAN | Copiah, Hinds, Rankin, Simpson | 4 hr |
| Mar 31, 6:35 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 55 min |
| Mar 31, 6:37 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 23 min |
| Mar 31, 6:40 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 50 min |
| Mar 31, 6:57 PM CDT | Flash Flood Warning | JAN | Neshoba, Newton | 4 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.